Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Tramadol tapering w/ Clonidine patch
    avatar
    An_246502 posted:
    I have seen a new Dr. this past wk & finally feel like I have someone that understands where i am & that is going to assist me/medically follow me thru putting tramadol behind me. Before seeing this dr, i have tapered myself down from 18-20 (50mg/day) to 4-6 (50mg day). But felt like i had plateaued as far as doing all i can on my own w/out the wd's affecting me in such a way that i can't carry on normally thru the day. Each time I dropped below 4 i was incredibly ill. I need to put this entire thing behind me not only for myself- but for my family. My dr. has put me on Clonidine patch 2mg x 1 wk & then 1 mg.x 2 wks, w/the 3rd wk being tramadol free. I understand the taper instructions given. what i DON'T undferstand clearly is when i am to start the first patch application in relation to my 1st "drop" in taper amount. I've read it takes 24 hrs to take affect....so does that mean to apply patch the day before i taper down for the first time? Or wait unil i beging to feel those w/d symptoms. i understand clearly on the need to monitor my BP - i am alittle afraid it is going to drop my BP down really low & perhaps this method is not going to be "the one" to catapult me past this drug dependency - but nothing else i've done this far has worked - so i am open to anything and i fully trust my dr......can anyone relay their experience w/this regimen or tell me when it is i am to start the patch inititally in relation to the 1st taper day??? thanks
    Reply
     
    avatar
    Anon_158160 responded:
    I think the safest and easiest way to get the answer to your question would be to ask the doctor who put you on the Clonidine patch. I'm sure he could clear up any confusion quickly.
    Good luck on this journey to recovery.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    How Family Member Can Deter Addiction In Adolescents
    Families are the people who know teens the best. It is important that teens know that their families will always provide them with ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.